Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 33, NWS Elko, NV
NWS Elko, NV issued this river flood warning at May 4, 2017, 10:14 PM PDT for Elko County, Nevada. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- May 4, 2017, 10:14 PM PDT (05:14 UTC)
- Expired
- May 14, 2017, 4:21 PM PDT
- In force
- 10 days
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bruneau River at Rowland (BRON2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13161500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
138 WGUS45 KLKN 050514 FLWLKN Flood Warning National Weather Service Elko NV 1014 PM PDT Thu May 4 2017 ...The National Weather Service in Elko has issued a Flood Warning for the following rivers in Nevada... Bruneau River At Rowland affecting Elko County For the Bruneau River, including Rowland, minor flooding is occurring. Warm temperatures will help to melt snow at the higher elevations, causing additional runoff into the already swollen Bruneau River. Persons with interests along the river need to use caution until the water recedes. NVC007-060514- /O.NEW.KLKN.FL.W.0033.170505T0514Z-000000T0000Z/ /BRON2.1.ER.170505T0237Z.170505T0430Z.000000T0000Z.UU/ 1014 PM PDT Thu May 4 2017 The National Weather Service in Elko has issued a * Flood Warning for The Bruneau River At Rowland. * until further notice...or until the warning is cancelled. * At 9:30 PM Thursday the stage was 7.1 feet. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. This warning will remain in effect until the river falls below flood stage. * Impact...at 7.0 feet...Flood stage; minor flooding. $$
5 follow-up statements
063
WGUS85 KLKN 050832
FLSLKN
Flood Statement
National Weather Service Elko NV
132 AM PDT Fri May 5 2017
For the Lower Humboldt, including Comus, minor flooding is occurring,
with moderate flooding forecast. For the Bruneau River, including
Rowland, minor flooding is occurring.
High flows will continue through the next several days along
the Bruneau as snow melt runs off into the river. The Humboldt
River from Comus downstream to Winnemucca will also remain high
as well.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Lower Humboldt
Comus 9.5 10.4 Fri 12 AM 10.4 10.4 10.3
NVC013-060832-
/O.CON.KLKN.FL.W.0019.000000T0000Z-000000T0000Z/
/CMSN2.2.ER.170318T1515Z.170331T1315Z.000000T0000Z.NR/
132 AM PDT Fri May 5 2017
The Flood Warning continues for
The Humboldt River At Comus.
* until further notice.
* At 12:15 AM Friday the stage was 10.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Impact...at 10.5 feet...Moderate lowland flooding throughout reach,
with some rural roads flooded. Minor flooding in lower parts of
Winnemucca with sewer backups. Main area impacted is between Union
Pacific Railroad and Second Street beneath Interstate 80.
&&
LAT...LON 4103 11702 4070 11705 4090 11762 4087 11800 4118 11795
$$
NVC007-060832-
/O.CON.KLKN.FL.W.0033.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170505T0237Z.170505T0730Z.000000T0000Z.UU/
132 AM PDT Fri May 5 2017
The Flood Warning continues for
The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At 12: m AM Friday the stage was 7.3 feet.
* Minor flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location.
$$414 WGUS85 KLKN 052327 FLSLKN Flood Statement National Weather Service Elko NV 427 PM PDT Fri May 5 2017 For the Bruneau River, including Rowland, Minor flooding is occurring, with river levels forecast to decrease. High flows will continue through the next several days along the Bruneau as snow melt runs off into the river. NVC007-062327- /O.CON.KLKN.FL.W.0033.000000T0000Z-000000T0000Z/ /BRON2.1.ER.170505T0237Z.170505T2230Z.000000T0000Z.UU/ 427 PM PDT Fri May 5 2017 The Flood Warning continues for The Bruneau River At Rowland. * until further notice...Or until the warning is cancelled. * At 3 PM Friday the stage was 7.6 feet. * Minor flooding is occurring...No forecast is available. * Flood stage is 7.0 feet. * Forecasts are not issued for this location. $$
940
WGUS85 KLKN 061009
FLSLKN
Flood Statement
National Weather Service Elko NV
309 AM PDT Sat May 6 2017
For the Lower Humboldt, including Comus, Moderate flooding is
occurring.
For the Bruneau River, including Rowland, Minor flooding is
occurring, with river levels likely to increase. Moderate
flooding is possible.
...Flooding will continue and with warmer temperatures and
precipitation, additional rises are possible...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Lower Humboldt
Comus 9.5 10.5 Sat 02 AM 10.4 10.3 10.2
Bruneau River
Rowland 7.0 7.9 Sat 02 AM
NVC013-071009-
/O.CON.KLKN.FL.W.0019.000000T0000Z-000000T0000Z/
/CMSN2.2.ER.170318T1515Z.170331T1315Z.000000T0000Z.NR/
309 AM PDT Sat May 6 2017
The Flood Warning continues for
The Humboldt River At Comus.
* until further notice.
* At 2:15 AM Saturday the stage was 10.5 feet.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 10.4 feet
by early tomorrow.
* Impact...at 10.5 feet...Moderate lowland flooding throughout reach,
with some rural roads flooded. Minor flooding in lower parts of
Winnemucca with sewer backups, main area impacted is between UPRR
and Second Street beneath I80. Property damage in Winnemucca is
minimal.
&&
LAT...LON 4103 11702 4070 11705 4090 11762 4087 11800 4118 11795
$$
NVC007-071009-
/O.CON.KLKN.FL.W.0033.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170505T0237Z.170506T0915Z.000000T0000Z.UU/
309 AM PDT Sat May 6 2017
The Flood Warning continues for
The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At 2:00 AM Saturday the stage was 7.9 feet.
* Minor flooding is occurring...and likely to continue...potentially
reaching moderate flood stage later today.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
$$
JRM728 WGUS45 KLKN 061702 FLWLKN Flood Warning National Weather Service Elko NV 1002 AM PDT Sat May 6 2017 The Bruneau River At Rowland affecting Elko County. For the Bruneau River near Charleston, including Rowland, Moderate flooding is occurring, with river levels forecast to increase. ...The Bruneau River is rising due to rain and snowmelt... NVC007-061802- /O.CON.KLKN.FL.W.0033.000000T0000Z-000000T0000Z/ /BRON2.2.ER.170505T0237Z.170506T1530Z.000000T0000Z.UU/ 1002 AM PDT Sat May 6 2017 ...Observed flooding increased from Minor to Moderate severity...The Flood Warning continues for The Bruneau River At Rowland. * until further notice...or until the warning is cancelled. * until further notice. * At 9:30 AM Saturday the stage was 8.0 feet. * Flood stage is 7.0 feet. * Official forecasts are not issued for this location. $$ LW
979
WGUS85 KLKN 142321
FLSLKN
Flood Statement
National Weather Service Elko NV
421 PM PDT Sun May 14 2017
For the Bruneau River, including Rowland, no flooding is observed or
forecast.
...Water levels have dropped below flood stage...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Bruneau River
Rowland 7.0 6.8 Sun 03 PM
NVC007-142351-
/O.CAN.KLKN.FL.W.0033.000000T0000Z-170514T2321Z/
/BRON2.2.ER.170505T0237Z.170506T1530Z.170514T1030Z.UU/
421 PM PDT Sun May 14 2017
The Flood Warning is cancelled for
The Bruneau River At Rowland.
* At 3:00 PM Sunday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 4, 3:05 PM PDT, 7 hours 9 minutes earlier.
Area forecast discussion, May 4, 3:05 PM PDT, 7 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 305 PM PDT Thu May 4 2017 .SYNOPSIS..A storm system moving onto the west coast will bring showers and thunderstorms, gusty winds, and cooler temperatures, beginning Friday and continuing through the weekend. && .SHORT TERM...Tonight through Sunday. Moisture from offshore storm system will begin to move into Humboldt county tonight for isolated showers and thunderstorms. As moisture moves eastward on Friday showers and thunderstorms will advance as far east as a Wild Horse to Elko to Austin line. Across north central NV, primarily eastern Humboldt and western Elko county, some of these storms will be strong or possibly severe as good instability, moisture, and shear come together. It will become breezy to windy across central NV and Humboldt county Friday afternoon with southwest winds of 15 to 30 mph. By late Saturday this storm system will be centered over central CA with showers and thunderstorms primarily across northern NV and the western sections of central NV. Winds will also increase across central NV with southwest winds of 20 to 30 mph with gusts to 45 mph. Wind gusts greater than 45 mph (Wind Advisory criteria) will mainly be confined to the higher elevations so have held off on issuing a Wind Advisory at this time. On Sunday as storm center jogs a little eastward into southeast CA main shower and thunderstorm activity will be across central and eastern NV. High temperatures will gradually cool to near normal reading by Sunday. .LONG TERM...Sunday night through Thursday...Current model solutions continue to have some difficulties handling the closed upper low. Current solutions have the upper level system moving across southern California or across northern Mexico. It does appear to bring in some moisture that will allow showers and thunderstorms for the Sunday night to Tuesday timeframe. Overnight lows will be in the low to mid 40s. Monday and Tuesday. The upper level low will be very slow to move out of the southwest United States and will continue to bring showers and thunderstorms to portions of northern and central Nevada. Highs will begin to slowly rise by Tuesday with readings in the 60s to near 70. Overnight lows will start in the mod 30s to low 40s to more widespread 40s by Tuesday night. Wednesday and Thursday. There is disagreement with how the upper level system moves, which could mean a continuation of the wet and unsettled weather. Kept the isolated to scattered showers over the area for Wednesday and Thursday. Highs will remain in the 60s to near 70s with lows 40s. && .AVIATION...Look for VFR conditions to continue at KTPH and KELY. Showers expected at KWMC towards 12Z with isolated to scattered thunderstorms developing towards midday and continuing into the afternoon. Showers should reach KEKO by 18Z or shortly there after with the threat of afternoon thunderstorms as well. These storms will have the potential for gusty winds, occasional lightning and small hail. && .HYDROLOGY...River and creek levels will likely rise as temperatures will continue much above normal through Friday which will accelerate snowmelt and increase runoff into area streams. In addition, there is the potential for increased rainfall during the weekend and early next week as an active weather pattern sets up. The location of the system and attendant moisture will play a role on where the rain will occur. This will need to be watched carefully as in many locations, the ground still holds a lot of water and runoff into fast running creeks and streams is likely. Here are the locations where flood warnings are currently in effect: Humboldt River - Comus, near Winnemucca: Minor flooding continues. The following rivers are running high, but are below flood stage at this time: Wildhorse Dam - at Wildhorse Bruneau River - near Rowland Humboldt River - Battle Mountain: higher than normal flows continue. The river may rise into minor flood stage as temperatures warm and precip chances increase starting Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 91/89/89
Hazardous weather outlook, May 4, 4:00 AM PDT, 18 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 400 AM PDT Thu May 4 2017 NVZ030-031-033>041-051100- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 400 AM PDT Thu May 4 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .Day One...Today and Tonight. High pressure will continue building across northern and central Nevada, bringing warm temperatures to the region. Many locations will reach into the 80s. .Days Two through Seven...Friday through Wednesday. High pressure will remain over the area Thursday with some areas seeing their first 80 degree day this year. By Friday, the high pressure system will shift east, allowing for an upper level low pressure system to affect the area. This will cause breezy to windy conditions to occur over the region. The strongest winds are forecast to be across northern Nye, southern Lander/Eureka, and White Pine counties. At this time, wind speeds will be out of the southwest at 15 to 25 mph with gusts of 35 to 40 mph. Some showers and thunderstorms may develop over portions of the forecast area as well. At this time, some of the stronger storms appear to be in Humboldt county, where models are showing instability and lift that could produce small hail along with gusty outflow winds to 50 mph or locally higher. This will be closely watched over the next day. By Saturday, the low pressure system will gradually move closer to the area, with northern Nye, southern Lander/Eureka, and White Pine counties again seeing the strongest winds. At this time, winds appear to be higher than seen on Friday, with readings of 25 to 35 mph with gusts of 45 to 55 mph. A wind advisory is likely will likely be required. Finally, the location of the upper level system will have ramifications on the possibility and location of precipitation across the forecast area from Sunday through late Monday. At this time, the storm track looks to move across southern California and Nevada, which could produce some moderate rain showers across central Nevada and generally locations along and south of Interstate 80. Amounts at this time are hard to pin down, but it looks like portions of northern and central Nevada could get a quarter to half inch, with locally higher amounts possible, through roughly Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. 94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| May 5, 1:44 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 31 min |
| May 5, 2:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| May 5, 2:06 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 24 min |
| May 5, 2:14 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 31 min |
| May 5, 2:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 38 min |
| May 5, 2:25 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 35 min |
| May 5, 2:26 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 34 min |
| May 5, 2:35 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 25 min |
| May 5, 2:38 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka, Lander | 40 min |
| May 5, 2:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| May 5, 3:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| May 5, 3:05 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 13 min |
| May 5, 3:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| May 5, 3:35 PM PDT | High Wind Watch | LKN | White Pine | 11 hr |
| May 5, 3:35 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 29 hr |
| May 5, 3:40 PM PDT | Special Weather Statement | LKN | 65 min | |
| May 5, 3:55 PM PDT | Special Weather Statement | LKN | 65 min | |
| May 5, 4:16 PM PDT | Special Weather Statement | LKN | 74 min | |
| May 5, 4:19 PM PDT | Special Weather Statement | LKN | 71 min | |
| May 5, 4:33 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 57 min |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.